Mississippi, 2014Damaging Winds in Mississippi, July 14, 2014
July 14, 2014 · NWS MEG · 2 events in 2 counties and zones
An upper level disturbance moved through the Mid-South during the afternoon and early evening hours of July 14th, 2014. The disturbance interacted with a warm and unstable airmass which helped to set off numerous showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved through the Mid-South during the afternoon and early evening hours of July 14th, 2014. The disturbance interacted with a warm and unstable airmass which helped to set off numerous showers and thunderstorms. Some storms became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 14, 2:54 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 14, 2:54 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT MON JUL 14 2014
.DISCUSSION...
A VERY ACTIVE AND UNUSUAL WEATHER PATTERN FOR THE MIDDLE OF JULY IS
FORECAST THIS WEEK INTO THE WEEKEND. FORTUNATELY...THE MODELS ARE IN
GOOD AGREEMENT AND THE FORECAST SEEMS STRAIGHT FORWARD.
A STRONG CLOSED UPPER LEVEL LOW WILL MOVE INTO THE GREAT LAKES
TONIGHT WITH A LARGE UNSEASONABLY DEEP TROUGH EXTENDING INTO THE
MIDSOUTH. AS ASSOCIATED STRONG COLD FRONT WAS MOVING INTO SOUTHEAST
MO THIS AFTERNOON AND WILL MOVE THROUGH THE MIDSOUTH TONIGHT AND
TUESDAY MORNING. THUNDERSTORMS WERE FIRING ALONG A PRE-FRONTAL
TROUGH ACROSS NORTH CENTRAL AR WHILE OTHER THUNDERSTORMS WERE ALONG
A CONVECTIVE OUTFLOW BOUNDARY IN NORTHWEST TN. HOT...VERY MOIST AND
UNSTABLE AIR WAS PUSHING INTO THE MIDSOUTH SOUTH OF THESE
THUNDERSTORMS. MIXED LAYER CAPES WERE ABOVE 4000 J/KG IN PORTIONS OF
NORTHEAST AR AND ARE FORECAST TO REACH 5000 J/KG ACROSS PORTIONS OF
THE MIDSOUTH. LIFTED INDICES ARE FORECAST TO DECREASE TO BETWEEN
MINUS 8 AND MINUS 10. THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS
PORTIONS OF THE MIDSOUTH WITH HEAVY RAINFALL. PRECIPITABLE WATER
VALUES ARE FORECAST TO CLIMB CLOSE TO 2.5 INCHES IN SOME LOCATIONS.
SURFACE DEW POINTS ARE IN THE LOWER AND MIDDLE 70S. ISSUED A FLASH
FLOOD WATCH FOR MOST OF THE MIDSOUTH THROUGH TONIGHT WITH TIMING
VARYING NORTH TO SOUTH BASED ON THE EXPECTED MOVEMENT OF THE COLD
FRONT. AFTERNOON TEMPERATURES HAVE CLIMBED INTO THE LOWER AND MIDDLE
90S ALONG AND SOUTH OF INTERSTATE 40. HEAT INDEX READINGS HAVE
PEAKED AROUND 105 DEGREES IN A FEW LOCATIONS...THINK THIS WILL BE
SHORT LIVED SO WILL NOT ISSUE A HEAT ADVISORY ATTM BUT WILL ISSUE A
SHORT TERM FORECAST.
THE COLD FRONT WILL PUSH SOUTHEASTWARD OUT OF NORTH MS TUESDAY
MORNING TAKING THE RAIN WILL IT. MODELS CONTINUE TO BE A LITTLE
FASTER IN MOVING THE RAIN OUT OF THE AREA...SO ADJUSTED THE POPS
ACCORDINGLY. SOME INCREDIBLY NICE WEATHER WILL FOLLOW THE FRONT INTO
AT LEAST WEDNESDAY. MUCH DRIER AND COOLER AIR WILL FOLLOW THE FRONT.
HIGHS TUESDAY WILL RANGE FROM THE MIDDLE 70S TO MIDDLE 80S AND ON
WEDNESDAY WILL BE IN THE UPPER 70S AND LOWER 80S...WELL BELOW NORMAL
FOR THIS TIME OF THE YEAR...WITH LOW HUMIDITY. LOW TEMPERATURES
WEDNESDAY MORNING WILL DROP INTO THE 50S ACROSS A LARGE SWATH OF THE
AREA.
BY LATE WEDNESDAY NIGHT INTO THURSDAY...AN UNUSUAL OVERRUNNING
WEATHER PATTERN WILL SET UP ACROSS THE MIDSOUTH RESULTING IN MORE
RAIN. AN UPPER LEVEL TROUGH WILL DIG TO OUT WEST...THE MOVE INTO THE
MIDSOUTH. THE FRONT THAT PUSHED THROUGH HERE AS A COLD FRONT WILL
TRY TO EDGE BACK AS A WARM FRONT WITH A SURFACE LOW RIDING ALONG THE
FRONT. SHOWERS AND SCATTERED THUNDERSTORMS WILL BE ON THE INCREASE
INTO FRIDAY. THE UPPER LEVEL TROUGH WILL GRADUALLY MOVE TO OUR EAST
BY SATURDAY WITH DECREASING POPS OVER THE WEEKEND. BUT THE
ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR A CONTINUED
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY. THE REGION WILL
BECOME BETTER ENTRENCHED IN A NORTHWEST FLOW ALOFT BY MONDAY WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS.
JCL
&&
.AVIATION...
18Z TAF CYCLE
TS NOW BUILDING IN BOOTHEEL. CURRENT THINKING IS THAT JBR, MEM,
MKL TO BE IN VCTS IN A COUPLE OF HOURS. TUP TO GET INTO
VCTS LATER THIS AFTERNOON. HAIL AND WINDSTORMS ARE THE MAIN
THREAT AROUND THESE EAST MOVING STORMS. WINDS TO VEER AT NORTHERN
APTS FIRST...THEN VEERING IN MEM AND MKL. CEILING TO DROP AS THE
FROM COMES IN. STORMS SHOULD BE OUT OF AREA TMR MORN.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR PHILLIPS.
FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR CRAIGHEAD-
CRITTENDEN-CROSS-MISSISSIPPI-POINSETT-ST. FRANCIS.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LEE AR.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR CALHOUN-CHICKASAW-COAHOMA-ITAWAMBA-LAFAYETTE-
LEE MS-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-
TISHOMINGO-UNION-YALOBUSHA.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.
TN...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
WEAKLEY.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR HARDEMAN-HARDIN-
MCNAIRY.
&&Hazardous weather outlook, Jul 14, 5:31 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
631 PM CDT MON JUL 14 2014
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-160145-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
631 PM CDT MON JUL 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS EVENING AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH
THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL APPROACH AND
MOVE THROUGH THE AREA FROM THE NORTH. DAMAGING WINDS...LARGE HAIL...
AND HEAVY RAINFALL WITH FLASH FLOODING ARE POSSIBLE. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR MUCH OF THE MIDSOUTH THIS AFTERNOON
THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT ACROSS
THE MIDSOUTH. PLEASE RELAY ANY REPORTS OF DAMAGING WINDS...LARGE
HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN
MEMPHIS.
In the hours before
Special weather statement, Jul 14, 4:44 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CDT MON JUL 14 2014
ARZ036-048-049-058-MSZ001-007-008-142330-
CRITTENDEN AR-LEE AR-PHILLIPS AR-ST. FRANCIS AR-TUNICA MS-TATE MS-
DE SOTO MS-
544 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN LEE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF HUGHES AT 544 PM CDT...
MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...DESOTO...LEE...PHILLIPS...ST. FRANCIS...TATE
AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...HORN
LAKE...HUGHES...OLIVE BRANCH...SENATOBIA...SOUTHAVEN AND ST FRANCIS
NATIONAL PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE
MCKELLAR...MIDWAY LAKE AND ROBCO LAKE.
&&
LAT...LON 3456 9083 3499 9066 3500 8972 3456 8973
TIME...MOT...LOC 2244Z 280DEG 45KT 3492 9050
Local storm report, Jul 14, 4:56 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 5 S BARTLETT 35.14N 89.84W
07/14/2014 SHELBY TN PUBLIC
TREES DOWN ON GOODLETT BETWEEN APPLING AND WHITTEN ROAD.
&&
MRMLocal storm report, Jul 14, 5:07 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 3 W SHARON 36.23N 88.88W
07/14/2014 WEAKLEY TN TRAINED SPOTTER
LARGE LIMBS DOWN WITH WINDS ESTIMATED TO BE 60 MPH.
0233 PM TSTM WND DMG SHARON 36.23N 88.82W
07/14/2014 WEAKLEY TN TRAINED SPOTTER
2 LARGE TREES DOWN AND NUMEROUS SMALL TREES DOWN.ROOF AND
STRUCTURAL DAMAGE TO AT LEAST ONE HOME ON NORTH HWY AVE.
POWER LINES DOWN ACROSS THE COMMUNITY.
0240 PM TSTM WND DMG 1 N JACKSON 35.65N 88.83W
07/14/2014 MADISON TN PUBLIC
LARGE TREES DOWN ON POWER LINES ON OLD MEDINA RD.
0314 PM TSTM WND DMG CAMDEN 36.06N 88.10W
07/14/2014 BENTON TN TRAINED SPOTTER
TREES DOWN AT INTERSECTION OF WASHINGTON AND FRASYER
STREETS.
0330 PM TSTM WND DMG CAMDEN 36.06N 88.10W
07/14/2014 BENTON TN EMERGENCY MNGR
TREES DOWN AND POWER LINES DOWN AROUND BEAVER DAM AREA
AND THE TOWN OF CAMDEN.
0335 PM TSTM WND DMG 2 SSE JONESBORO 35.80N 90.67W
07/14/2014 CRAIGHEAD AR PUBLIC
POLES DOWN ALONG HIGHWAY 63. NEAR EAST PARKER ROAD AND
ONE PLACE.
0341 PM TSTM WND DMG JACKSON 35.63N 88.83W
07/14/2014 MADISON TN FIRE DEPT/RESCUE
ON AIRWAYS BLVD POWER LINES DOWN.
0350 PM TSTM WND DMG JONESBORO 35.82N 90.69W
07/14/2014 CRAIGHEAD AR BROADCAST MEDIA
POWER AND LIGHT POLES DOWN ON HIGHWAY 63 AND PARKER ROAD
EAST OF CARAWAY ROAD IN JONESBORO.
0405 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/14/2014 CHESTER TN PUBLIC
LARGE TREE LIMBS DOWNA AND SHINGLES LIFTED OFF ROOF.
0430 PM TSTM WND DMG E GERMANTOWN 35.09N 89.79W
07/14/2014 SHELBY TN BROADCAST MEDIA
TREES SNAPPED AND SOME UPROOTED ACROSS RAILROAD TRACKS AT
POPLAR AND POPLAR PIKE NEAR GERMANTOWN AND COLLIERVILLE
BORDER.
0438 PM TSTM WND DMG SE DOWNTOWN MEMPHIS 35.13N 90.05W
07/14/2014 SHELBY TN BROADCAST MEDIA
A LARGE TREE FELL ON HOUSE LOCATED ON NORFOLK STREET
VCNTY OF INTERSTATE 240 AND EAST PERSON ROAD.
0508 PM TSTM WND GST W SOMERVILLE 35.24N 89.35W
07/14/2014 E67.00 MPH FAYETTE TN TRAINED SPOTTER
WIND GUSTING TO AROUND 67 MPH IN CENTRAL FAYETTE COUNTY.
0510 PM TSTM WND DMG 5 S BARTLETT 35.14N 89.84W
07/14/2014 SHELBY TN PUBLIC
TREES DOWN ON GOODLETT BETWEEN APPLING AND WHITTEN ROAD.
0553 PM TSTM WND GST JACKSON 35.63N 88.83W
07/14/2014 M62.00 MPH MADISON TN OFFICIAL NWS OBS
WIND GUST TO 62 MPH RECORDED AT JACKSON AIRPORT.
&&
MRMSpecial weather statement, Jul 14, 5:10 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
610 PM CDT MON JUL 14 2014
MSZ001>004-008-012-TNZ089-090-150000-
BENTON MS-TIPPAH MS-TATE MS-PANOLA MS-MARSHALL MS-DE SOTO MS-
FAYETTE TN-HARDEMAN TN-
610 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
EXTREME SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER LEWISBURG AT 611 PM CDT...MOVING EAST
AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...DESOTO...FAYETTE...HARDEMAN...MARSHALL...PANOLA...
TATE AND TIPPAH COUNTIES...INCLUDING LOCATIONS NEAR HOLLY SPRINGS...
OLIVE BRANCH...RIPLEY...SENATOBIA AND WALL DOXEY STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3459 8884 3460 8924 3450 8925 3453 8933
3452 8943 3456 8948 3456 8972 3453 8973
3456 9000 3500 8989 3500 8882
TIME...MOT...LOC 2311Z 285DEG 47KT 3486 8977Special weather statement, Jul 14, 5:14 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
614 PM CDT MON JUL 14 2014
ARZ028-036-TNZ048-049-088-142345-
CRITTENDEN AR-MISSISSIPPI AR-SHELBY TN-LAUDERDALE TN-TIPTON TN-
614 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...
EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER LAKELAND AT 614 PM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...LAUDERDALE...MISSISSIPPI...SHELBY AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...
CORDOVA...COVINGTON...FORT PILLOW STATE PARK...GERMANTOWN...LUXORA...
MEEMAN SHELBY FOREST STATE PARK...MILLINGTON...OSCEOLA...T O FULLER
STATE PARK AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE
LAKE...OPEN LAKE...SUNK LAKE AND THE CHUTE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3499 8964 3500 9023 3580 8997 3580 8963
TIME...MOT...LOC 2314Z 256DEG 40KT 3523 8970
Local storm report, Jul 14, 5:18 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 3 W SHARON 36.23N 88.88W
07/14/2014 WEAKLEY TN TRAINED SPOTTER
LARGE LIMBS DOWN WITH WINDS ESTIMATED TO BE 60 MPH.
0233 PM TSTM WND DMG SHARON 36.23N 88.82W
07/14/2014 WEAKLEY TN TRAINED SPOTTER
2 LARGE TREES DOWN AND NUMEROUS SMALL TREES DOWN.ROOF AND
STRUCTURAL DAMAGE TO AT LEAST ONE HOME ON NORTH HWY AVE.
POWER LINES DOWN ACROSS THE COMMUNITY.
0240 PM TSTM WND DMG 1 N JACKSON 35.65N 88.83W
07/14/2014 MADISON TN PUBLIC
LARGE TREES DOWN ON POWER LINES ON OLD MEDINA RD.
0314 PM TSTM WND DMG CAMDEN 36.06N 88.10W
07/14/2014 BENTON TN TRAINED SPOTTER
TREES DOWN AT INTERSECTION OF WASHINGTON AND FRASYER
STREETS.
0330 PM TSTM WND DMG CAMDEN 36.06N 88.10W
07/14/2014 BENTON TN EMERGENCY MNGR
TREES DOWN AND POWER LINES DOWN AROUND BEAVER DAM AREA
AND THE TOWN OF CAMDEN.
0335 PM TSTM WND DMG 2 SSE JONESBORO 35.80N 90.67W
07/14/2014 CRAIGHEAD AR PUBLIC
POLES DOWN ALONG HIGHWAY 63. NEAR EAST PARKER ROAD AND
ONE PLACE.
0341 PM TSTM WND DMG JACKSON 35.63N 88.83W
07/14/2014 MADISON TN FIRE DEPT/RESCUE
ON AIRWAYS BLVD POWER LINES DOWN.
0350 PM TSTM WND DMG JONESBORO 35.82N 90.69W
07/14/2014 CRAIGHEAD AR BROADCAST MEDIA
POWER AND LIGHT POLES DOWN ON HIGHWAY 63 AND PARKER ROAD
EAST OF CARAWAY ROAD IN JONESBORO.
0405 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/14/2014 CHESTER TN PUBLIC
LARGE TREE LIMBS DOWNA AND SHINGLES LIFTED OFF ROOF.
0430 PM TSTM WND DMG E GERMANTOWN 35.09N 89.79W
07/14/2014 SHELBY TN BROADCAST MEDIA
TREES SNAPPED AND SOME UPROOTED ACROSS RAILROAD TRACKS AT
POPLAR AND POPLAR PIKE NEAR GERMANTOWN AND COLLIERVILLE
BORDER.
0438 PM TSTM WND DMG SE DOWNTOWN MEMPHIS 35.13N 90.05W
07/14/2014 SHELBY TN BROADCAST MEDIA
A LARGE TREE FELL ON HOUSE LOCATED ON NORFOLK STREET
VCNTY OF INTERSTATE 240 AND EAST PERSON ROAD.
0508 PM TSTM WND GST W SOMERVILLE 35.24N 89.35W
07/14/2014 E67.00 MPH FAYETTE TN TRAINED SPOTTER
WIND GUSTING TO AROUND 67 MPH IN CENTRAL FAYETTE COUNTY.
0510 PM TSTM WND DMG 5 S BARTLETT 35.14N 89.84W
07/14/2014 SHELBY TN PUBLIC
TREES DOWN ON GOODLETT BETWEEN APPLING AND WHITTEN ROAD.
0530 PM TSTM WND DMG 5 SE BARTLETT 35.16N 89.77W
07/14/2014 SHELBY TN NWS EMPLOYEE
POWER LINES DOWN ON WHITTEN ROAD NEAR FLETCHER
CREEK/KAMALI RD.
0553 PM TSTM WND GST JACKSON 35.63N 88.83W
07/14/2014 M62.00 MPH MADISON TN OFFICIAL NWS OBS
WIND GUST TO 62 MPH RECORDED AT JACKSON AIRPORT.
&&
MRMThunderstorm Wind, Marshall
- When
- July 14, 5:35 PM CST to 5:40 PM CST
- Where
- Marshall County, 0.82 mi SW of Byhalia to 0.95 mi NW of Victoria
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.872, -89.691
Straight line winds blew a roof off of a trailer along Rabbit Ridge Road. In addition, several trees and power lines were knocked down in around Byhalia.
Thunderstorm Wind, Tippah
- When
- July 14, 6:00 PM CST to 6:10 PM CST
- Where
- Tippah County, 5.45 mi WSW of Brownfield to Walnut
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.980, -88.993
Straight line winds knocked down several trees across Northern Tippah County including in the city of Walnut.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 14 to 31, 2014$122 million · 2 events
- Hail in Wisconsin, July 14, 2014$3.5 million · 1.5 in hail · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, July 14, 2014$621,000 · 70 kt wind · 17 events
- Lightning Strike in West Virginia, July 14, 2014$500,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 14 to 15, 2014$322,000 · 1.5 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, July 14, 2014$250,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Illinois, July 14, 2014$143,000 · 52 kt wind · 11 events
- Flash Flooding and Damaging Winds in Utah, July 14 to 16, 2014$110,000 · 66 kt wind · 16 events
- Lightning Strike in Montana, July 14, 2014$100,000 · 1 event
- Damaging Winds in Arkansas, July 14, 2014$80,000 · 56 kt wind · 4 events
- Flash Flooding in Pennsylvania, July 14, 2014$60,000 · 7 events
- Damaging Winds in Texas, July 14, 2014$65,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532438, 532440.